Arkansas, 2015Flooding in Arkansas, March 13 to 31, 2015
March 13 to 31, 2015 · NWS LZK · 9 events in 9 counties and zones
Excessive rainfall and wintry precipitation caused several rivers across the area to flood.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive rainfall and wintry precipitation caused several rivers across the area to flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 12, 11:58 PM CST, 2 minutes earlier.
Area forecast discussion, Mar 12, 11:58 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1258 AM CDT FRI MAR 13 2015
.AVIATION...13/06Z TAF CYCLE
IFR/LIFR CONDS WL PREVAIL ACRS THE FA THRU THE OVERNIGHT HRS AS
AREAS OF RAIN CONT TO LIFT NWD THRU AR. RAIN EXPECTED TO BCM MORE
WIDESPREAD LATER THIS MRNG AND PERSIST INTO THE AFTN HRS. MENTIONED
VCTS AT KPBF AND KLLQ DURG THE DAYTIME HRS AS THE PRIMARY SFC LOW
LIFTS NWD INTO SRN AR LATE TODAY. /44/
&&
.PREV DISCUSSION... /ISSUED 300 PM CDT THU MAR 12 2015/
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
SOUTHERLY FLOW ALOFT CONTINUES OVER ARKANSAS WITH AN UPPER LOW
PRESSURE SYSTEM TO THE WEST OF THE STATE. ABUNDANT MOISTURE IS
CONTINUING TO STREAM NORTH...OVERRIDING A WARM FRONT. SHOWERS WILL
CONTINUE TONIGHT AND FRIDAY WITH ISOLATED THUNDERSTORMS. HEAVY
RAINFALL IS EXPECTED WITH MANY PLACES RECEIVING 1 TO 3 INCHES
THROUGH FRIDAY NIGHT. INCLUDED ALL OF OUR COUNTIES IN THE FLASH
FLOOD WATCH AND EXTENDED IT UNTIL 12Z SATURDAY. MODELS ARE SHOWING
MORE PRECIPITATION WITH THE UPPER LOW PASSAGE FRIDAY
NIGHT...ESPECIALLY IN THE NORTH.
THE RAIN WILL BE ENDING SATURDAY AS A COLD FRONT MOVES THROUGH THE
STATE FRIDAY NIGHT AND SATURDAY MORNING. SUNDAY WILL BE DRY.
CLOUDS WILL DECREASE SATURDAY NIGHT. TEMPERATURES WILL BE CLOSE TO
NORMAL THROUGH THE PERIOD.
LONG TERM...MONDAY THROUGH THURSDAY
THE MAJORITY OF THE LONG TERM WILL REMAIN DRY...WITH RAIN CHANCES
ONLY ENTERING THE TAIL END OF THE LONG TERM AND BEYOND. STRONG UPPER
LEVEL RIDGE WILL BUILD INTO THE REGION MON MONDAY WITH WELL ABOVE
NORMAL TEMPERATURES EXPECTED. RIDGE OF HIGH PRESSURE WILL WEAKEN ON
TUESDAY...AND A DRY SURFACE COLD FRONT WILL MOVE THROUGH THE STATE.
NOT EXPECTING ANY RAIN CHANCES WITH THE PASSAGE...BUT WINDS WILL
SHIFT AND BE OUT OF THE NORTH. NEAR NORMAL TEMPERATURES WILL RETURN
FOR WEDNESDAY AS PRECIPITATION CHANCES INCREASE FROM THE SOUTHWEST
AS THE NEXT STORM SYSTEM APPROACHES THE STATE.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY MORNING FOR ARKANSAS-BAXTER-
BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-
DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-
IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-
MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-
PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-
YELL.
&&
Hazardous weather outlook, Mar 12, 2:30 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT THU MAR 12 2015
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-131000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
330 PM CDT THU MAR 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
PERIODS OF RAIN WILL CONTINUE AREA WIDE THROUGH THE NIGHT AS A SLOW
MOVING STORM SYSTEM LIFTS NORTHWARD FROM THE GULF OF MEXICO.
RAINFALL AMOUNTS THROUGH TONIGHT WILL GENERALLY RANGE FROM ONE HALF
TO ONE AND A HALF INCHES WITH LOCALLY HEAVIER AMOUNTS.
THE SOIL REMAINS SATURATED WHILE STREAMFLOW REMAINS HIGH ACROSS
ARKANSAS AND CANNOT HOLD A LOT OF ADDITIONAL WATER. ALSO VEGETATION
REMAINS MOSTLY DORMANT...AND IS NOT CONSUMING MUCH GROUND WATER.
THUS...MINOR RIVER FLOODING WILL LINGER AND THERE IS A POSSIBILITY
FOR FLASH FLOODING ISSUES WITH ANY SIGNIFICANT RAINFALL THAT OCCURS
TODAY AND TONIGHT. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR ALL OF THE FORECAST AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE AFOREMENTIONED STORM SYSTEM WILL CONTINUE TO LIFT SLOWLY
NORTHWARD THROUGH THE STATE ON FRIDAY...WITH THE POTENTIAL FOR
ADDITIONAL LOCALLY HEAVY RAINFALL. THUS...THE FLASH FLOOD WATCH WILL
REMAIN IN EFFECT FOR THE ENTIRE COUNTY WARNING AREA THROUGH SATURDAY
MORNING. RAIN CHANCES WILL DIMINISH FRIDAY NIGHT AND SATURDAY AS THE
LOW PRESSURE SYSTEM MOVES AWAY FROM THE STATE AND DRIER AIR RETURNS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
44/56
Flood, Saline
- When
- March 13, 12:00 AM CST to March 14, 2:30 PM CST
- Where
- Saline County, 2.07 mi S of Benton Saline Co Arp to 2.44 mi N of Benton Saline Co Arp
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.541, -92.593
Heavy rainfall caused the Saline River at Benton to rise above flood stage during the very early morning hours on the 13th, falling back below flood stage during the early afternoon hours on the 14th.
Flood, Monroe
- When
- March 13, 10:25 AM CST to March 31, 11:59 PM CST
- Where
- Monroe County, Clarendon to 1.86 mi W of Jeffries
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.680, -91.300
Heavy rainfall caused the White River at Clarendon to rise above flood stage during the morning hours on the 13th, remaining above flood stage through the end of the month and into April.
Flood, Clark
- When
- March 13, 1:25 PM CST to March 14, 10:30 PM CST
- Where
- Clark County, 1.08 mi ENE of Arkadelphia Muni Arp to 2.61 mi NE of Arkadelphia
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.106, -93.053
Heavy rainfall caused the Ouachita River at Arkadelphia to rise above flood stage during the early afternoon hours on the 13th, falling back below flood stage during the evening hours on the 14th.
Flood, Sharp
- When
- March 13, 4:50 PM CST to March 14, 4:10 AM CST
- Where
- Sharp County, Hardy to 1.58 mi S of Hardy
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 36.320, -91.480
Heavy rainfall caused the Spring River at Hardy to rise above flood stage during the afternoon hours on the 13th, falling back below flood stage during the morning hours on the 14th.
Flood, Yell
- When
- March 13, 8:30 PM CST to March 16, 2:45 AM CST
- Where
- Yell County, 0.7 mi NNW of Danville to 1.38 mi WNW of Danville
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.059, -93.385
Heavy rainfall caused the Petit Jean River at Danville to rise above flood stage during the evening hours on the 13th, falling back below flood stage during the early morning hours on the 16th.
Flood, Perry
- When
- March 13, 10:30 PM CST to March 17, 1:30 AM CST
- Where
- Perry County, 2.74 mi NW of Oak Grove to 3.03 mi SSW of Houston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.998, -92.734
Heavy rainfall caused the Fourche LaFave River at Houston to rise above flood stage during the late evening hours on the 13th, falling back below flood stage during the early morning hours on the 17th.
Flood, Prairie
- When
- March 14, 11:00 PM CST to March 31, 11:00 AM CST
- Where
- Prairie County, Des Arc to 1.46 mi E of Des Arc
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 34.970, -91.500
Heavy rainfall caused the White River at Des Arc to rise above flood stage during the evening hours on the 14th, falling back below flood stage during the morning hours on the 31st.
Flood, White
- When
- March 16, 10:45 AM CST to March 31, 11:59 PM CST
- Where
- White County, Georgetown to 0.36 mi NNW of Georgetown
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.120, -91.450
Heavy rainfall caused the White River at Georgetown to rise above flood stage during the morning hours on the 16th, remaining above flood stage through the end of the month and into April.
Flood, Jackson
- When
- March 16, 1:15 PM CST to March 19, 10:00 AM CST
- Where
- Jackson County, 1.02 mi SW of Diaz to 1.67 mi WNW of Newport
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 35.618, -91.281
Heavy rainfall caused the White River at Newport to rise above flood stage during the afternoon hours on the 16th, falling back below flood stage during the morning hours on the 19th.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Florida, March 13 to 15, 20152 deaths · 6 injured · 3 events
- Flooding in Illinois, March 13 to 31, 20151 death · $10,000 · 5 events
- Flooding in Kentucky, March 13 to 16, 2015$40,000 · 2 events
- Flood and Heavy Rain in Illinois, March 13 to 15, 2015$30,000 · 6 events
- Flooding in Ohio, March 13 to 16, 2015$30,000 · 2 events
- Flooding in Missouri, March 13 to 14, 20159 events
- Flooding and Heavy Rain in Missouri, March 13 to 15, 2015$5,000 · 8 events
- Flooding in Arkansas, March 13, 20156 events
- Flooding and Heavy Rain in Kentucky, March 13 to 14, 20153 events
- Heavy Rain in Indiana, March 13 to 14, 20153 events
- Flooding in Arkansas, March 13, 20152 events
- Flood in Tennessee, March 13, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571322, 571328, 571321, 571323, 571320, 571319, 571325, 571327, 571326.